Alert archive / Vermont / River Flood Warnings in 2017

River Flood Warning 10, NWS Burlington, VT

April 11, 2017Orleans County, Vermont

NWS Burlington, VT issued this river flood warning at Apr 11, 2017, 3:23 PM EDT for Orleans County, Vermont. It took effect at Apr 11, 2017, 8:44 PM EDT. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Apr 11, 2017, 3:23 PM EDT (19:23 UTC)
In effect from
Apr 11, 2017, 8:44 PM EDT
Expired
Apr 13, 2017, 1:36 PM EDT
In force
41 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
Minor

County Orleans County, VT

The radar

The Burlington radar (KCXX), 85 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Barton River near Coventry (COVV1). The gauge peaked at 8.26 ft at Apr 12, 2017, 10:00 AM EDT.

actionminor678904/1104/1204/1304/14
Action stage
7 ft
Minor stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04296280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

878 
WGUS41 KBTV 111923
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
323 PM EDT TUE APR 11 2017

...The National Weather Service in Burlington has issued a flood 
warning for the following rivers in Vermont...

  Barton River At Coventry

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

VTC019-121923-
/O.NEW.KBTV.FL.W.0010.170412T0044Z-170413T1736Z/
/COVV1.1.ER.170412T0044Z.170412T1900Z.170413T1136Z.UU/
323 PM EDT TUE APR 11 2017

The National Weather Service in Burlington has issued a 

* Flood Warning for 
  The Barton River At Coventry.
* from this evening to Thursday afternoon...Or until the warning is 
  cancelled.
* At  2:30 PM Tuesday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday evening and continue 
  to rise to near 8.4 feet by Wednesday afternoon. The river will 
  fall below flood stage by Thursday morning.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans 
  and Coventry Station will flood. There will be extensive field and 
  lowland flooding.

&&
    
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
      4476 7224                       

$$

Lahiff
2 follow-up statements
282 
WGUS81 KBTV 121914
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
314 PM EDT WED APR 12 2017

...The Flood Warning continues for the following rivers in Vermont...

  Barton River At Coventry

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

VTC019-132014-
/O.EXT.KBTV.FL.W.0010.000000T0000Z-170414T0157Z/
/COVV1.1.ER.170412T0715Z.170412T1615Z.170413T1957Z.UU/
314 PM EDT WED APR 12 2017

The Flood Warning continues for
  The Barton River At Coventry.
* At  2:30 PM Wednesday the stage was 8.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans 
  and Coventry Station will flood. There will be extensive field and 
  lowland flooding.

&&
    
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
      4476 7224                       

$$
010 
WGUS81 KBTV 130345
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
1145 PM EDT WED APR 12 2017

...The Flood Warning is cancelled for the following rivers in 
Vermont...

  Barton River At Coventry

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

VTC019-130415-
/O.CAN.KBTV.FL.W.0010.000000T0000Z-170414T0157Z/
/COVV1.1.ER.170412T0715Z.170412T1615Z.170413T0252Z.UU/
1145 PM EDT WED APR 12 2017

The Flood Warning is cancelled for
  The Barton River At Coventry.
* At 11:30 PM Wednesday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at 10:52 PM Wednesday.
* Forecast...The river will continue to fall to 7.8 feet by Friday 
  morning.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans 
  and Coventry Station will flood. There will be extensive field and 
  lowland flooding.

&&
    
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
      4476 7224                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 11, 1:30 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 11, 1:30 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
130 PM EDT Tue Apr 11 2017

.SYNOPSIS...
A trough of low pressure moves into the region this afternoon.
Scattered to numerous showers are expected across much of the
region this afternoon and evening with a few thunderstorms
possible as well. Summer like temperatures will continue today
until the trough passes. Wednesday will see a return to more
seasonable temperatures with lingering showers through Thursday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 1236 PM EDT Tuesday...Quite a bit going on across the
area early this afternoon. A large area is seeing temperatures
in the 70s while low clouds hold on near the Saint Lawrence
Valley and keep temperatures in the 50s. Satellite trends
showing clouds will be on the increase over the area this
afternoon and precipitation chances should start increasing as
well... especially after 20z. Seeing showers and some isolated
storms over western New York that are headed our way. Overall
forecast has this handled well and only changes are to match
current conditions across the area.

Areal coverage of the showers and isolated storms will decrease
after midnight tonight.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 347 AM EDT Tuesday...We'll begin to see an air mass
change on Wednesday. A shortwave trough lifting newd across the
North Country will be associated with attendant sfc low across
srn Quebec, with a swd extending cold front shifting slowly ewd
from the Adirondacks and across VT during the daylight hrs. It
appears from NAM/GFS solns that a secondary sfc wave will form
along the cold front across NH/ME, but probably a bit too late
to have any significant implications on our weather. Overall,
anticipating mostly cloudy skies with a chance for rain showers
mainly across central/ern VT, but with isold -SHRA possible
elsewhere with passage of 700mb trough axis. Temperatures begin
relatively mild at 12Z Wednesday, but probably won't increase
much with ongoing low-level CAA throughout the day. Looking for
daytime highs in the low-mid 60s across VT, and low-mid 50s from
the Adirondacks wwd with earlier frontal passage. Winds will be
shifting into the west at 10-15mph in most locations.

Thermal trough aloft in place Wednesday night with some orographic
rain/snow showers expected. May see 1-2" snowfall for the highest
summits with the snow shower activity. Otherwise, relatively quiet
with Wed night lows 34-38F in the valleys, and upr 20s to lower 30s
above 1000ft elevation. Westerly winds will persist throughout the
night (5-10mph) with PBL remaining mixed in most locations.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 347 AM EDT Tuesday...High pressure building sewd from nrn
Ontario will bring a period of dry weather Thursday through the
first half of Saturday. Temperatures will be closer to seasonal
levels for mid-April, with highs Thu/Fri in the mid-upr 50s. As
high pressure shifts east of New England, will develop low-
level S-SW flow with temperatures moderating back into the low-
mid 60s on Saturday. Will also see increasing clouds on Saturday
with potential development of warm frontal precipitation toward
Saturday evening/Saturday night. At that point, 00z GFS/ECMWF
indicates a faster zonal flow extending from the upr MS
valley/Great Lakes into the nern CONUS and sern Canada. It's
possible that an embedded shortwave trough and associated cold
front brings additional showers on Sunday, but given fast zonal
upper flow pattern, timing is difficult to discern attm. In
advance of the front, low-level thermal ridge should be in place
with +10 to +11C at 850mb. Current forecast indicates highs in
the mid 60s, but more sunshine than forecast could result in
warmer temps; the 00Z MEX-MOS indicated 73F at BTV for high
temperature on Sunday.

&&

.AVIATION /17Z TUESDAY THROUGH SUNDAY/...
Through 18Z Wednesday...VFR conditions will be the general
starting point...with a trend toward MVFR and possibly IFR
between 20z and 02z as a band of showers and isolated
thunderstorms moves from southwest to northeast across the area.
MVFR/VFR ceilings will linger for the remainder of the period
with improving visibilities overall due to precipitation coming
to an end. There will be some lingering showers...but visibility
should not be significantly impacted. The one exception to all
of this is KMSS where IFR and LIFR ceilings will exist through
00z before trending toward MVFR after 00z. Gusty west to
southwest winds will continue through 02z before becoming
variable under 10 knots through the remainder of the period.

Outlook 18Z Wednesday through Sunday...

18Z Wednesday onward...MVFR/VFR conditions Wednesday afternoon
and night with VFR conditions Thursday through Saturday. A
trough of low pressure will approach the region Saturday night
into Sunday and a return to MVFR conditions is expected.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...MV
NEAR TERM...Evenson
SHORT TERM...Banacos
LONG TERM...Banacos
AVIATION...Evenson
Hazardous weather outlook, Apr 11, 6:00 AM EDT, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
600 AM EDT Tue Apr 11 2017

NYZ026>031-034-035-087-VTZ001>012-016>019-121000-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
600 AM EDT Tue Apr 11 2017

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and Tonight.

There is a slight chance of thunderstorms today, mainly this
afternoon. A few cloud-to-ground lightning strikes are possible,
along with gusty winds with any stronger thunderstorm cores. The
potential for thunderstorms will diminish late in the evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Warnings in Vermont, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.